MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72202589
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during set up or inspection, the suture cutter got stuck.The procedure was successfully completed without delay using a smith and nephew back up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed the carbide inserts cutter tip appears stuck at the distal tip.The device shows no signs of stress.Appears free of burrs and nicks.A functional evaluation revealed the opening and closing of the jaws could not function as expected.The complaint is confirmed and the root cause is associated with a mechanical component failure.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device.Internal complaint reference: (b)(4).

Brand Name
SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11859579
Report Number1219602-2021-01187
Device Sequence Number4545497
Product Code NBH
UDI-Device Identifier03596010652447
UDI-Public03596010652447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202589
Device Catalogue Number72202589
Device Lot Number54254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1